amitriptyline 50mg. trazadone 300mg

I take the above for nerve pain, depression, and insomnia. my problem is weight gain. I am trying 5.2 diet, walking a little bit more but pain in feet and knees is really painful, not losing much weight. any ideas what I can do. also have these medications made you gain weight

16 Replies

oldestnewest
  • Hi there

    I don't think that you are going to like my reply very much. In my own experience it doesn't matter what you do and however much you diet, whilst you are taking the meds, the weight will stay on.

    Unfortunately you only have a couple of options. Decide which one outweighs the other. For instance if your meds are working, can you cope with the weight gain?

    You could try some different meds, but unfortunately (in my experience anyway) pretty much all Fibro meds have a weight gain side effect.

    I am sorry this is not the answer you want to hear, but I am just being honest.

    Wishing you less pain and more peace

    Lu x

    Admin

  • thanks for your honest opinion, x

  • I don't really have an answer for you on losing weight but I do wish you the best.Peck 🐤

  • I think we are in a no-win situation as far as meds go. As Lu says most of the prescribed medications have weight gain as a side effect. I know Pregabelin made me so spaced out and sleepy that I hardly moved about at all and it is an appetite inducer too so you tend to feel hungrier. I have found amitriptyline has much the same effect but I take it as it does help me sleep through for about five hours, and yes, I have gained nearly two stones since my diagnosis.

    I guess it's horses for courses, if you can keep the weight off then these medications are marvellous, if you can't then you have to choose pain or adding pounds, sorry!

  • thanks, I know your right, but I feel the extra weight is causing more pain in my joints, I have awful pain in my knees and feet when I walk. x

  • I ve gained weighed too with all

    Meds and health issues dont even feel like me anymore i have been given pain relief patches as to avoid weight gain not sure if they better then meds as ive not started them

  • hi, what are your pain relief patches called. hope they work for you x

  • Hi dillydally1

    I am so genuinely sorry to read that your diet is not working as well as you would have liked, and I have to agree with your other respondents as these medications are awful and notorious for weight gain. The only thing I could suggest (but not too nice) are these medications that make you poop everything out? However, I would discuss it with your doctor before taking any?

    I want to sincerely wish you all the best of luck, and please take care of yourself.

    All my hopes and dreams for you

    Ken

  • thank you for your kind words, x

  • Good luck my friend x :)

  • A friend of mine has fibro and on the 5:2 diet and shes lost 3 stone since feb. Ive gettin the books as i was gunna try it but the food is not to my taste. Ive put 3 st on since having fibro n tried alsorts. Good luck xx

  • your friend has done brilliant, that's a lot of weight in 6 months x

  • Hi, I too take amitryptaline as well as pregabalin and fluoxetine plus my cocodamol and I piled the weight on and put it down to my meds only for the doctor to tell me my medication had nothing to do with my excess weight. So I decided to join my local slimming world group and I've lost a whopping 2 stone 7lb.. I don't exercise as I'm physically unable to and I do suffer 24/7 with pain as many of us on here do. I bought myself some sketchers go walk trainers but they are more like pumps and they are the comfiest things ever. I find wearing these doesn't have too much impact on my joints as they are so light with a cushioned sole. I don't walk far but at least I can get out and do a bit.. I hope you find what's right for you..

    Sending good luck and love

    Spirit xx❤️xx

  • hi, you have done really well, I did slimming world about 4 years ago and lost weight, I tried it again after starting this medication and didn't lose much so I gave hope. thanks for your kind words x

  • Hi, I do hope you find something that works for you as I know we're all different. I have found a great group and made some great friends so it's become more than just a weekly weigh in.

    Wishing you a bright and pain free future

    Xx❤️xX

  • that's true I made great friends, and they used to give me lots of support when I hadn't lost anything or gained. unfortunately I have moved home since then. hope you lose the weight and. x

You may also like...